MAUDE Adverse Event Report: LIFECELL STRATTICE RECONSTRUCTIVE TISSUE MATRIX, 10 X 16, FIRM; MESH, SURGICAL

LIFECELL STRATTICE RECONSTRUCTIVE TISSUE MATRIX, 10 X 16, FIRM; MESH, SURGICAL
Catalog Number 1016002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 02/25/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through a legal event that a 54 year old patient had hernia repair surgery on or about (b)(6) 2017.During the hernia repair surgery, the surgeon implanted a strattice mesh; lot no.: sp100350; lifecell strattice.Following the initial implant of mesh device, and due to complications concerning same, the patient was required to undergo procedures for an abdominal wound, drainage, and infection on or about (b)(6) 2017, and (b)(6) 2017; and revision surgeries, including additional mesh implantation as follows: on or about (b)(6) 2017, when patient was implanted with lifecell strattice mesh, lot no.Sp100472-133; and (b)(6) 2019, when patient was implanted with lifecell strattice mesh, lot no.: sp200063-023.No other information was reported.This record is associated with device lot sp100350, implanted (b)(6) 2017.Due to system limitation, the lot has been defaulted to unknown, however, lot sp100350 is a valid lot and an investigation will be performed on lot sp100350.It was also reported the patient was implanted with device lot no.: sp200063-023 on (b)(6) 2019 however there is no event reported after the implantation and therefore an additional complaint record will not be opened for sp200063-023.This is the same event and the same patient reported under mdr # 1000306051-2023-00099 (abbvie complaint # (b)(4)).
 
Additional Manufacturer Narrative
This legal event is being reported as serious injury due to the reported recurrence with surgical intervention.Internal investigation into strattice lot sp100350 included a review of the reported information, review of the device history records, and a review of the complaint history records.The investigation resulted in no remarkable findings, including no other confirmed complaints reported against the lot and no deviations or related non-conformances revealed during processing.The lot was terminally sterilized within the process parameters and met all qc release criteria.As of 04/may/2023, of the (b)(4) devices released to finished goods for lot sp100350, (b)(4) have been distributed with (b)(4) reported as implanted.Based on our internal investigation with no remarkable findings, and without relevant patient factors, a relationship between the strattice and this event could not be determined.Due to the legal process, if additional information is made available during legal proceedings, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
The additional information received contained the individual sublot that was implanted during the surgery.The lot was provided in the original summons and therefore it was investigated.The sublot was included in the investigation since the lot was investigated in its entirety; therefore the conclusion remains the same.Based on our internal investigation with no remarkable findings, and without relevant patient factors, a relationship between the strattice and this event could not be determined.Due to the legal process, if additional information is made available during legal proceedings, a supplemental report will be submitted.
 
Event or Problem Description
This is follow up#1 to report on 06/05/2023, pmqa received notification from legal that the lot associated with this event was found through discovery and is sp100350-179.No other information was reported.The original summons reported the lot sp100350; however the sublot was not provided at the time therefore the new information includes only the sublot as 179.As reported in the initial: it was reported through a legal event that a 54 year old patient had hernia repair surgery on or about (b)(6) 2017.During the hernia repair surgery, the surgeon implanted a strattice mesh; lot no.: sp100350; lifecell strattice.Following the initial implant of mesh device, and due to complications concerning same, the patient was required to undergo procedures for an abdominal wound, drainage, and infection on or about (b)(6) 2017, and (b)(6) 2017; and revision surgeries, including additional mesh implantation as follows: on or about (b)(6) 2017, when patient was implanted with lifecell strattice mesh, lot no.Sp100472-133; and march 20, 2019, when patient was implanted with lifecell strattice mesh, lot no.: sp200063-023.No other information was reported.This record is associated with device lot sp100350, implanted (b)(6) 2017.Due to system limitation, the lot has been defaulted to unknown, however, lot sp100350 is a valid lot and an investigation will be performed on lot sp100350.It was also reported the patient was implanted with device lot no.: sp200063-023 on (b)(6) 2019 however there is no event reported after the implantation and therefore an additional complaint record will not be opened for sp200063-023.This is the same event and the same patient reported under mdr # 1000306051-2023-00099 (abbvie complaint # (b)(4)).

Brand Name
STRATTICE RECONSTRUCTIVE TISSUE MATRIX, 10 X 16, FIRM
Common Device Name
MESH, SURGICAL
Manufacturer (Section D)
LIFECELL
1 millennium way
branchburg NJ 08876
Manufacturer (Section G)
LIFECELL
1 millennium way
branchburg NJ 08876
Manufacturer Contact
christopher belle
1 millennium way
branchburg, NJ 08876
9089471470
MDR Report Key16872877
Report Number1000306051-2023-00098
Device Sequence Number5420497
Product Code FTM
UDI-Device Identifier00818410010119
UDI-Public00818410010119
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K070560
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1016002
Device Lot NumberSP100350
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/06/2023
Supplement Date Received by Manufacturer06/05/2023
Initial Report FDA Received Date05/04/2023
Supplement Report FDA Received Date06/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexFemale